Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2018, 11:34 PM CDT for Pittsburg County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 11:34 PM CDT (04:34 UTC)
- Expired
- May 3, 2018, 12:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted.
541
WUUS54 KTSA 030434
SVRTSA
OKC121-030530-
/O.NEW.KTSA.SV.W.0053.180503T0434Z-180503T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1134 PM CDT WED MAY 2 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Pittsburg County in southeastern Oklahoma...
* Until 1230 AM CDT
* At 1133 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Scipio to 4 miles east of
Lehigh, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Ashland...
Haywood... Blocker...
Mcalester Regional Airport... Scipio...
Blanco... Haileyville...
Pittsburg... Arpelar...
Dow... Bache...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for southeastern
Oklahoma.
LAT...LON 3468 9589 3468 9609 3501 9609 3505 9608
3516 9548 3503 9549 3503 9551 3460 9552
3459 9588
TIME...MOT...LOC 0433Z 243DEG 46KT 3509 9588 3447 9614
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
059
WWUS54 KTSA 030456
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1156 PM CDT WED MAY 2 2018
OKC121-030530-
/O.CON.KTSA.SV.W.0053.000000T0000Z-180503T0530Z/
Pittsburg OK-
1156 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR PITTSBURG COUNTY...
At 1156 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Arrowhead State Park to 3 miles
northeast of Haywood to 2 miles southeast of Wardville, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Ashland...
Haywood... Blocker...
Mcalester Regional Airport... Scipio...
Blanco... Haileyville...
Pittsburg... Arpelar...
Dow... Bache...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for southeastern
Oklahoma.
LAT...LON 3468 9589 3468 9609 3501 9609 3505 9608
3516 9548 3503 9549 3503 9551 3460 9552
3459 9588
TIME...MOT...LOC 0456Z 234DEG 19KT 3513 9556 3491 9590 3464 9600
HAIL...<.75IN
WIND...60MPH
$$886
WWUS54 KTSA 030524
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1224 AM CDT THU MAY 3 2018
OKC121-030530-
/O.CON.KTSA.SV.W.0053.000000T0000Z-180503T0530Z/
Pittsburg OK-
1224 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN PITTSBURG COUNTY...
At 1224 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Briartown to 2 miles east of Blocker
to 4 miles southwest of Hartshorne, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Crowder...
Alderson... Blocker...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Dow... Bache...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for southeastern
Oklahoma.
LAT...LON 3469 9585 3488 9579 3511 9574 3516 9548
3503 9549 3503 9551 3460 9552 3462 9582
TIME...MOT...LOC 0524Z 243DEG 46KT 3529 9518 3507 9552 3480 9562
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:50 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 2, 7:50 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 750 PM CDT Wed May 2 2018 .DISCUSSION... Made some alterations to first period pops based on latest convective trends. Storms currently evolving into a squall line across SW-SC OK with diminishing sfc based activity to the north and northeast given warm mid level temperatures. Highest pops will be across SE OK this evening, expanding further northeast into NW AR after 06z. Overnight low temperatures will be left as they are at this time. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous weather outlook, May 2, 8:56 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 856 PM CDT Wed May 2 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 856 PM CDT Wed May 2 2018 ...SEVERE WEATHER POTENTIAL TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Parts of Eastern Oklahoma. ONSET...After 10 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The threat of severe thunderstorms, including a limited risk of tornadoes, will increase across parts of eastern Oklahoma this evening, and far eastern Oklahoma and northwest Arkansas overnight. Severe thunderstorms have remained ongoing across western and central Oklahoma this evening, but as storms continue to organize into a squall line, they will move into parts of eastern Oklahoma before 1030 pm, and into far eastern Oklahoma and northwest Arkansas after midnight. Large hail, damaging winds and isolated tornadoes within the strongest portions of the line are possible. The overall threat of severe weather is expected to decrease as the activity moves further into Arkansas late tonight. Additional thunderstorms may develop and move into southeast Oklahoma and western Arkansas very late tonight. Depending on the evolution of the first round of storms, Severe potential with additional storms very late tonight may be limited. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing across parts of eastern Oklahoma and northwest Arkansas Thursday morning. This activity should be weakening during the morning hours but will still have a small severe threat. Additional thunderstorms may develop later in the afternoon as the dryline surges farther east. Severe weather would be possible with these storms as well. Showers and thunderstorms will be ending Friday as the cold front exits to the south and east. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor forecasts for severe weather potential Thursday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 2, 10:09 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/02/2018 M60 MPH OSAGE OK MESONET
&&
PBSSpecial weather statement, May 2, 10:32 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 PM CDT WED MAY 2 2018
OKZ071-073>075-030415-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
1032 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...CENTRAL
MCINTOSH...NORTHWESTERN LATIMER AND NORTHERN PITTSBURG COUNTIES UNTIL
1115 PM CDT...
At 1032 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Dustin to 6 miles north of
Stuart. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Krebs... Crowder...
Canadian... Indianola...
Hanna... Stidham...
Raiford... Blocker...
Vivian... Arrowhead State Park...
Lake Eufaula State Park... Scipio...
Arpelar... Vernon...
Featherston... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 269 and
273.
A tornado watch remains in effect until 300 AM CDT for southeastern
Oklahoma.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3529 9598
3549 9535 3496 9546 3489 9609
TIME...MOT...LOC 0332Z 250DEG 51KT 3533 9593 3499 9608Special weather statement, May 2, 11:02 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1102 PM CDT WED MAY 2 2018
OKZ061-062-067-068-070-030445-
Muskogee OK-Cherokee OK-Rogers OK-Wagoner OK-Mayes OK-
1102 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS...MAYES...
SOUTHEASTERN WAGONER...WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES UNTIL 1145 PM CDT...
At 1101 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Oologah to 4 miles southeast of Inola
to 3 miles northwest of Rentiesville. Movement was northeast at 50
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Pryor...
Pryor Creek... Fort Gibson...
Chouteau... Locust Grove...
Salina... Adair...
Okay... Hulbert...
Foyil... Braggs...
Hoot Owl... Peggs...
Greenleaf State Park... Rose...
Pumpkin Center... Sportsmen Acres Community...
Sequoyah State Park... Keefeton...
This includes Interstate 44 between mile markers 253 and 272.
A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.
LAT...LON 3651 9533 3651 9526 3627 9501 3558 9513
3556 9540 3607 9530 3642 9564 3655 9533
TIME...MOT...LOC 0401Z 244DEG 44KT 3638 9570 3609 9548 3554 9555Local storm report, May 2, 11:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST 3 W TULSA 36.13N 95.98W
05/02/2018 E60 MPH TULSA OK TRAINED SPOTTER
&&
PBSSpecial weather statement, May 2, 11:23 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 1123 PM CDT WED MAY 2 2018 OKZ070>074-030515- Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-McIntosh OK- 1123 PM CDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHWESTERN SEQUOYAH...EASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1215 AM CDT... At 1123 PM CDT, strong thunderstorms were located along a line extending from 3 miles southeast of Keefeton to 3 miles south of Indianola. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Eufaula... Stigler... Checotah... Warner... Vian... Quinton... Gore... Porum... Webbers Falls... Crowder... Whitefield... Kinta... Marble City... Canadian... Tamaha... Indianola... Brushy... Brushy Lake State Park... Keefeton... This includes Interstate 40 in Oklahoma between mile markers 264 and 303. A tornado watch remains in effect until 300 AM CDT for southeastern and east central Oklahoma. LAT...LON 3559 9541 3561 9466 3511 9523 3510 9587 TIME...MOT...LOC 0423Z 266DEG 36KT 3556 9530 3511 9579
Special weather statement, May 2, 11:32 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT WED MAY 2 2018
OKZ057-062-063-068>070-072-030515-
Adair OK-Muskogee OK-Craig OK-Sequoyah OK-Cherokee OK-Delaware OK-
Mayes OK-
1132 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE...
NORTHWESTERN SEQUOYAH...EASTERN MAYES...ADAIR...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1215 AM CDT...
At 1131 PM CDT, strong thunderstorms were located along a line
extending from near Adair to near Peggs to near Greenleaf State Park.
Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Jay...
Grove... Locust Grove...
Salina... West Siloam Springs...
Langley... Colcord...
Kansas... Adair...
Hulbert... Ketchum...
Spavinaw... Watts...
Disney... Oaks...
Braggs... Pensacola...
This includes Interstate 44 near mile marker 268.
A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3663 9472 3623 9457 3614 9456 3560 9466
3559 9521 3609 9517 3647 9534
TIME...MOT...LOC 0431Z 260DEG 37KT 3642 9525 3610 9510 3560 9518The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:22 PM CDT | Special Weather Statement | TSA | Pawnee | 38 min |
| May 2, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 46 min |
| May 2, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 2, 9:44 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 31 min |
| May 2, 10:08 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| May 2, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 65 min |
| May 2, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more | 62 min |
| May 2, 10:32 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| May 2, 10:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 47 min |
| May 2, 11:02 PM CDT | Special Weather Statement | TSA | Mayes, Muskogee | 43 min |
| May 2, 11:23 PM CDT | Special Weather Statement | TSA | Haskell | 52 min |
| May 2, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 48 min |
| May 2, 11:32 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 43 min |
| May 2, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| May 3, 12:19 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 41 min |
| May 3, 3:41 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 49 min |
| May 3, 4:28 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 62 min |
| May 3, 5:18 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee | 42 min |
| May 3, 5:52 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 38 min |
| May 3, 6:17 AM CDT | Special Weather Statement | TSA | Creek | 43 min |
| May 3, 6:27 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| May 3, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 39 min |
| May 3, 9:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| May 3, 9:26 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more | 3 hr |
| May 3, 9:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| May 3, 9:43 AM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 3, 9:53 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 37 min |
| May 3, 10:08 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more | 3 hr |
| May 3, 10:28 AM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| May 3, 10:48 AM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 3 hr |
| May 3, 10:51 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| May 3, 11:22 AM CDT | Special Weather Statement | TSA | Adair | 23 min |
| May 3, 11:30 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 60 min |
| May 3, 11:47 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 3, 12:16 PM CDT | Special Weather Statement | TSA | LeFlore | 59 min |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Adair, Delaware | 30 hr |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 35 hr |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Cherokee | 46 hr |
| May 3, 2:28 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 16 hr |
| May 3, 6:17 PM CDT | River Flood Advisory | TSA | Sequoyah | 14 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.